MAUDE Adverse Event Report: TIDI PRODUCTS LOCKING TWICE-AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LOCKING TWICE-AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE
Model Number 2799
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer contacted us in regards to a series of 2799 restraints failing at the box stitch.The customer says they have had four incidents now.They are unsure if they are all related to 2799 or if some were 2798.Rns could not remember if they were red or blue.Customer does have an example that was saved.Lot# 2167t011 is from the restraint that broke.Customer states that it was a woman who broke the restraint.She was in a very agitated and combative state from what the customer stated.
 
Additional Manufacturer Narrative
Restraint was received in 2 pieces - detached at the box stitch which secures the bed connecting strap.The bed connecting strap has been cut in a half as only about 33 inches left from the square tack (box x stitching); usually, the connecting strap is about 57 - 59 inches long.Lint found in the red and black hooks.Scratches and indentations found on both key-lock buckles.Fuzzy/frayed edges observed the black webbing.Labeling is present and legible.One a single 2799 restraint was returned (sold in pairs).No keys were returned.Evaluation found the square box stitch which secures the bed-connecting to the cuff are coming apart.The broken stitches are located in-between the webbing of the wrist strap and the overlapped bed-connecting strap.Close inspection of the box x stitch shows the top and bottom of the stitch remains complete/intact, and the broken or loose threads are contained within the plies of the webbing.Observing the ends of the threads through magnified glasses, there is a combination of threads that appear to have been pulled and threads that may have been cut.Customer reported patient was very agitated and aggressive which the ifu warns do not use this device with someone who has continued highly aggressive or combative behavior, self-destructive behavior, or deemed to be an immediate risk to others or to self.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.Per the ifu: before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, broken buckles or locks, and/or that hook-and-loop adheres securely as these may allow patient to remove cuff.Discard if device is damaged or if unable to lock.Additionally, the ifu warns: do not use this device with someone who has continued highly aggressive or combative behavior, self-destructive behavior, or deemed to be an immediate risk to others or to self.And additional or different body or limb restraints may be needed: if the patient pulls violently against the bed straps.At this time there is no evidence that a manufacturing non-conformity contributed to the reported complaint and the instructions for use were reviewed and determined to provide adequate instructions and warning for the safe and effective use of the device.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file (b)(4).

Brand Name
LOCKING TWICE-AS-TOUGH CUFFS
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS
570 enterprise dr
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key15588647
Report Number2182318-2022-00118
Device Sequence Number20620393
Product Code FMQ
UDI-Device Identifier10190676002693
UDI-Public10190676002693
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
 K963413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2799
Device Catalogue Number2799
Device Lot Number2167T011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown